Louisiana, 2004

Hail in Louisiana, April 30, 2004

April 30, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 30, 2:00 PM CST, 2 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 2:00 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT FRI APR 30 2004

.DISCUSSION...

WEAK SHORTWAVE TRACKING ACROSS LOUISIANA THIS AFTERNOON...IS STILL
FIRING OFF SOME CONVECTION ACROSS NORTH CENTRAL LOUISIANA...WITH VERY
ISOLATED SHOWERS ACROSS THE REST OF THE AREA...AS CLOUD COVER HAS
KEPT TEMPERATURES DOWN JUST ENOUGH TO KEEP FROM BREAKING THE WEAK
CAP.

THIS ACTIVITY IS EXPECTED TO GRADUALLY DIMINISH DURING THE
EVENING...WITH ATTENTION SHIFTING WESTWARD TO THE CLOSED LOW
ACROSS NORTHERN NEW MEXICO AND THE COLD FRONT STRETCHING THIS
AFTERNOON...FROM NEAR ABILENE TEXAS...THROUGH WICHITA FALLS TEXAS TO
TULSA OKLAHOMA...INTO CENTRAL MISSOURI.

THE CLOSED LOW ACROSS NEW MEXICO WILL WEAKEN AND EJECT INTO PLAINS
TONIGHT AND SATURDAY...AS A NORTHERN STREAM TROUGH DIGS INTO THE
NORTHERN PART OF THE COUNTRY.  THIS WILL RESULT IN THE COLD FRONT
PUSHING INTO THE FAR NORTHWEST SECTIONS OF THE FORECAST AREA AFTER
MIDNIGHT AND BEING NEAR OR JUST NORTHWEST OF THE INTERSTATE 30
CORRIDOR BY AROUND 12Z. THUNDERSTORMS ARE EXPECTED TO FORM ALONG
THE COLD FRONT AND PUSH SOUTHEAST.  THIS LINE OF THUNDERSTORMS COULD
BE WEAKENING BY THE TIME IT REACHES SOUTHEAST OKLAHOMA...AND ADJACENT
AREAS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...BUT WITH STRONG
LIFT FROM THE TROUGH...AN UNSTABLE ATMOSPHERE...AND A 40 KT LOW LEVEL
JET...WILL MENTION THE POSSIBILITY OF SEVERE STORMS ACROSS THE
NORTHWEST THIRD OF THE AREA...INCLUDING THE TYR AND TXK ZONE
GROUPINGS.

IN ADDITION...THE SLOW MOVEMENT OF THE FRONT...AND PRECIPITABLE
WATER VALUES BETWEEN 1.5 AND 1.75 INCHES...COULD ALLOW FOR SOME
HEAVY RAINFALL OVERNIGHT...AS STORMS COULD TRAIN OVER THE
SAME AREA.  THUS WILL MENTION HEAVY RAINFALL ACROSS THE NORTHWEST
THIRD.

A WET DAY IS IN STORE FOR MOST OF THE AREA ON SATURDAY...AS A COLD
FRONT AND THE RIGHT REAR OF THE JET COMBINE.  WILL MENTION HEAVY
RAIN...BUT WILL LEAVE OUT SEVERE FOR NOW...AS MORNINGS CONVECTION
AND ASSOCIATED CLOUD COVER WILL BE A BIG DETERMINING FACTOR IN
WHERE THE SEVERE WEATHER COULD BE.  ALSO...CONSIDERED ISSUING A FLOOD
WATCH...BUT WILL HOLD OFF FOR NOW...AS FLASH FLOOD GUIDANCE ACROSS
THE NORTHWEST IS AROUND 2 INCHES IN ONE HOUR...WITH LOWER AMOUNTS
FARTHER SOUTHEAST. LATER SHIFTS WILL HAVE A BETTER HANDLE ON THIS AS
THIS WEATHER SITUATION ACTUALLY UNFOLDS.

WILL KEEP POPS GOING SATURDAY EVENING...BUT MOST OF THE ACTIVITY WILL
EXIT BY AROUND MIDNIGHT. ALSO HAVE SOME SLIGHT POPS ACROSS THE AREA
SUNDAY MORNING...AS MEAN RH IS STILL HIGH...AND THE TROUGH/SHEAR
AXIS IS STILL MOVING OVER THE AREA.

AFTER SUNDAY...EXPECT DRY CONDITIONS AND A WARMING TREND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  67  73  54  71 /  50  80  50  20
MLU  66  78  55  68 /  40  80  60  30
TXK  63  70  50  71 /  70  80  30  10
TYR  65  70  52  72 /  70  80  40  20
LFK  68  75  54  72 /  40  80  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Apr 30, 11:00 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF
THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED
WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A
SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE
ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE
REGION.  SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY HAZARDS.  IN ADDITION...VERY HEAVY
RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON
SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA
BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN
EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION.  SOME STORMS
MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY HAZARDS.  ALSO...VERY HEAVY RAINFALL
COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT
MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE
OVER THE SAME AREA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT
ELSEWHERE.

22

In the hours before

Local storm report, Apr 30, 11:10 AM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     7 S COUSHATTA           31.92N 93.34W
04/29/2004                   RED RIVER          LA   PUBLIC

            PORCH ROOF TORN OFF MOBILE HOME BETWEEN HANNA AND LAKE
            END. LARGE TREE BLOWN DOWN.

&&

22

The radar

The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 22:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Bienville

When
April 30, 4:20 PM CST
Where
Bienville County, Arcadia
Measured
2.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.550, -92.917

Golfball to baseball sized hail fell at the Outlet mall in Arcadia.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388850.